Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS Des Moines, IA

May 20, 2014Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2014, 7:15 PM CDT for Marshall County, Tama County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2014, 7:15 PM CDT (00:15 UTC)
Expired
May 20, 2014, 8:00 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 79 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS53 KDMX 210015
SVRDMX
IAC127-171-210100-
/O.NEW.KDMX.SV.W.0116.140521T0015Z-140521T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 800 PM CDT

* AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STATE
  CENTER...OR 11 MILES SOUTHWEST OF MARSHALLTOWN...MOVING EAST AT 35
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...TOLEDO...TAMA...STATE CENTER...MESKWAKI CASINO...LE
  GRAND...MELBOURNE...GARWIN...GILMAN...RHODES...MONTOUR...LAUREL...
  HAVERHILL...GREEN MOUNTAIN...FERGUSON AND TOLEDO MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4186 9250 4186 9323 4205 9323 4213 9260
TIME...MOT...LOC 0015Z 268DEG 29KT 4197 9311 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
3 follow-up statements
435 
WWUS53 KDMX 210025
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT TUE MAY 20 2014

IAC127-171-210100-
/O.CON.KDMX.SV.W.0116.000000T0000Z-140521T0100Z/
MARSHALL IA-TAMA IA-
725 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MARSHALL AND SOUTHWESTERN TAMA COUNTIES...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STATE
CENTER...OR 8 MILES SOUTHWEST OF MARSHALLTOWN...MOVING EAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...TOLEDO...TAMA...STATE CENTER...MESKWAKI CASINO...LE
GRAND...MELBOURNE...GARWIN...GILMAN...RHODES...MONTOUR...LAUREL...
HAVERHILL...GREEN MOUNTAIN...FERGUSON AND TOLEDO MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4186 9250 4186 9323 4205 9323 4213 9260
TIME...MOT...LOC 0025Z 264DEG 23KT 4198 9306 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
973 
WWUS53 KDMX 210037
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT TUE MAY 20 2014

IAC127-171-210100-
/O.CON.KDMX.SV.W.0116.000000T0000Z-140521T0100Z/
MARSHALL IA-TAMA IA-
737 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN MARSHALL AND WEST CENTRAL TAMA COUNTIES...

AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MARSHALLTOWN...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...LE GRAND...HAVERHILL AND FERGUSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4192 9277 4193 9305 4207 9306 4210 9276
TIME...MOT...LOC 0037Z 255DEG 26KT 4200 9294 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
591 
WWUS53 KDMX 210058
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT TUE MAY 20 2014

IAC127-171-210107-
/O.EXP.KDMX.SV.W.0116.000000T0000Z-140521T0100Z/
MARSHALL IA-TAMA IA-
758 PM CDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL AND WEST
CENTRAL TAMA COUNTIES WILL EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
WESTERN MARSHALL COUNTY.

LAT...LON 4192 9277 4193 9305 4207 9306 4210 9276
TIME...MOT...LOC 0054Z 268DEG 29KT 4200 9294 

$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:26 PM CDT, 49 minutes earlier.

Area forecast discussion, May 20, 6:26 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 302 PM CDT TUE MAY 20 2014

COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING
AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO
RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES
BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A
DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA
SUNDAY AND MONDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO
THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON
DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS
ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE
CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS
SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF
ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS
CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK
SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE
UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH
OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO
DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND
DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN
EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE
CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF
SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS
MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT
EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE
WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR
LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST
06Z TONIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE
WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS
LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES.
TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR
GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN
OVERLY PROGRESSIVE STATE.

AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE
THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA
WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT
WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER
RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD
IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING
UPPER SYSTEM AND A NEGATIVE PNA SETTING UP.

&&

.AVIATION...21/00Z
ISSUED AT 626 PM CDT TUE MAY 20 2014

MAIN CONCERN THIS EVENING WILL BE THE CONVECTION OVER THE THROUGH
04Z. BKN LINE OF STORMS MOVING NORTHEAST AND MAINLY NEAR KDSM...
KALO...AND IF THEY HOLD TOGETHER KOTM. OTHERWISE...MAINLY VFR
CONDITIONS EXPECTED AFT 05Z ONCE CONVECTION MOVES EAST. BY 14-15Z
WED WILL SEE WINDS PICK UP AND GUST TO 17-18KTS NORTH AREAS WITH
LIGHTER GUSTS FROM NORTH ACROSS THE SOUTH. VFR CONDITIONS EXPECTED
THROUGH END OF PERIOD FOR WED WITH MAINLY HIGH CLOUDS IF ANY
ACROSS THE REGION. WILL MONITOR KDSM FOR STRONGER STORMS THROUGH
03Z...THOUGH PRESENT THREAT REMAINS NORTH OF APT AT THIS TIME./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS MAY 14
SHORT TERM...PODRAZIK
LONG TERM...MS MAY 14
AVIATION...REV
Hazardous weather outlook, May 20, 3:58 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT TUE MAY 20 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
358 AM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT
TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY.

LEE

In the hours before

Local storm report, May 20, 6:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  M0.75 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 20, 6:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT TUE MAY 20 2014

IAZ047-059-060-210015-
BOONE IA-DALLAS IA-POLK IA-
639 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WOODWARD...OR 9 MILES EAST OF PERRY...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POLK CITY...MADRID...GRANGER...WOODWARD...BIG CREEK LAKE...
SAYLORVILLE LAKE...SHELDAHL...BOUTON...LUTHER AND BIG CREEK STATE
PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4191 9405 4202 9375 4190 9370 4187 9370
      4186 9368 4179 9365 4174 9398
TIME...MOT...LOC 2338Z 254DEG 18KT 4185 9392

AWB
Local storm report, May 20, 6:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             WOODWARD                41.86N 93.92W
05/20/2014  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 6:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             WOODWARD                41.86N 93.93W
05/20/2014  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            COPIOUS AMOUNTS OF LARGE HAIL

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, May 20, 6:59 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT TUE MAY 20 2014

IAZ047-048-210200-
BOONE-STORY-
INCLUDING THE CITIES OF...BOONE...AMES
659 PM CDT TUE MAY 20 2014

...HEAVY RAINFALL CAUSING SOME STREET FLOODING AND ADDITIONAL
HEAVY RAINFALL IS POSSIBLE...

STRONG THUNDERSTORMS WITH HEAVY RAINFALL HAVE CAUSED SOME STREET
FLOODING ACROSS THE CITY OF AMES THIS EVENING. RADAR AND PUBLIC
REPORTS OF RAINFALL INDICATE THAT UP TO 1.5 TO 2 INCHES OF RAIN
HAS FALLEN ACROSS PORTIONS OF BOONE AND STORY COUNTIES.

ANOTHER AREA OF THUNDERSTORMS IS OCCURRING ACROSS EASTERN BOONE
COUNTY AT 655 PM CDT THIS TUESDAY EVENING AND WILL BE MOVING INTO
SOUTHERN STORY COUNTY AND NORTHERN POLK COUNTY OVER THE NEXT HOUR.
THIS STORM MAY ALSO PRODUCE RAINFALL OF UP TO 1 TO 1.5 INCHES.

ADDITIONAL STREET FLOODING WILL BE POSSIBLE AND PONDING OF WATER
IS LIKELY AS THIS STORM MOVES OVER THE AREA THIS EVENING. IF YOU
ENCOUNTER RAPIDLY MOVING WATER OR WATER COVERED ROADS...TURN
AROUND AND AVOID THESE AREAS. REMEMBER...TURN AROUND DONT DROWN.

REV
Local storm report, May 20, 7:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND GST     WOODWARD                41.86N 93.92W
05/20/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

            PEA HAIL

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:16 PM CDTSpecial Weather StatementDMXCass44 min
May 20, 7:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
May 20, 7:49 PM CDTSpecial Weather StatementDMXCass41 min
May 20, 8:08 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story52 min
May 20, 8:25 PM CDTFlash Flood WarningDMXStory3 hr
May 20, 8:59 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
May 20, 9:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story35 min
May 20, 9:32 PM CDTSpecial Weather StatementDMXTama58 min
May 20, 9:56 PM CDTSpecial Weather StatementDMXDallas34 min
May 20, 10:06 PM CDTSpecial Weather StatementDMXJasper24 min
May 20, 10:26 PM CDTSpecial Weather StatementDMXMadison34 min
May 20, 10:31 PM CDTSpecial Weather StatementDMXJasper29 min
May 20, 11:02 PM CDTSpecial Weather StatementDMXJasper58 min
May 21, 12:49 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold41 min
May 21, 1:30 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne30 min
May 21, 3:03 AM CDTSpecial Weather StatementDMXDecatur, Wayne57 min
May 21, 3:23 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.